Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: ?
Life Threatening? No
Write-up: death; increasing leg edema; hypotonic; hypotension; aortic dissection; atypical pneumonia; cardiomegaly; acute excerbation of COPD; This is a spontaneous report from a contactable other HCP downloaded from the Regulatory Authority-WEB HU-OGYI-344421. A 75-year-old male patient received the second dose of BNT162B2 (COMIRNATY, solution for injection, Lot number ET6956), via intramuscular, on 24Apr2021 at 0.3 ml single dose in the right arm for COVID-19 immunisation. Historical vaccine includes the first dose of BNT162B2 (COMIRNATY, solution for injection, Lot number EP2166), via intramuscular, on 20Mar2021 at 0.3 ml single dose for COVID-19 immunisation. Relevant medical history included chronic obstructive pulmonary disease (COPD), hypertension and asthma bronchial all from an unknown date and stopped on unknown date; and dyspnea appeared on 24Apr2021 (before vaccination). No relevant concomitant medications were provided. On 24Apr2021, before vaccination, the patient experienced dyspnoea, which resolved, then reoccurred again after vaccination. It was considered as acute excerbation of COPD. Chest X-ray was performed on 24Apr2021, atypical pneumonia and cardiomegaly were seen. Laboratory tests on 24Apr2021 showed Fibrin D dimer above 10000 and elevated Troponin I (1660). Echocardiography on 24Apr2021 showed mitral valve insufficiency, aortic stenosis, and suspicion of NSTEMI. Due to the patient''s dyspnoea, chest CT could only be performed on 26Apr2021, which showed severe coronary calcification, calcareous mitral valve and aortic valve, and possibly aorta stenosis, dilated left ventricle. Pulmonary embolism was excluded. Further examination of the patient was not possible due to his arbitrary leaving from hospital. One week after emission, on 05May2021, the patient experienced sudden dyspnoea and increasing leg edema. Repeated echocardiography revealed anterior wall akinesia in addition to diffuse hypokinesis. Left ventricular function showed further deterioration, elevated right ventricular pressure was still measurable and significant aortic stenosis was considered. The echocardiographic examination and the increase in troponin were suggestive of NSTEMI. On day 3 of treatment, the patient became hypotonic, which did not resolve after discontinuation of a previously adjusted ACE inhibitor and beta-blocker, and dobutamine was also initiated. Aortic dissection was considered in the setting of severe right shoulder pain as well as hypotension, however, this could not be verified due to the unstable condition of the patient. His hypotension did not resolve with pressor amine support, his condition deteriorated rapidly, and no further tests were possible to perform. Despite treatment, the patient died on 08May2021 at 19:20. The cause of death was not provided. It was unknown if an autopsy was performed. Sender Comment: The patient symptoms started on the day of COMIRNATY vaccination and died 14 days after. NSTEMI, exacerbation of COPD and presumably aortic dissection played role in the patient''s death. There is no information whether autopsy was done. The causal relationship between the event and COMIRNATY is considered unlikely. The case is serious due to hospitalization and fatal outcome. No follow-up attempts are possible. No further information expected.; Reported Cause(s) of Death: death
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166